MAUDE Adverse Event Report: COOK ENDOSCOPY ZILVER EXPANDABLE METAL BILIARY STENT SYSTEM; FGE, BILIARY CATHETER AND ACCESSORIES

COOK ENDOSCOPY ZILVER EXPANDABLE METAL BILIARY STENT SYSTEM; FGE, BILIARY CATHETER AND ACCESSORIES
Model Number G25731
Medical Device Problem Codes Break (1069); Use of Device Problem (1670)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: olympus visiglide straight wire guide, unknown model.Grasper, unknown make or model.Investigation evaluation: our laboratory evaluation of the product said to be involved confirmed the report.A piece of the metal stent, measuring approximately 1.6 cm in length, was returned in a plastic medical bottle.On the portion of the metal stent that was returned, the four (4) golden rivets were observed as intact.The stent introduction and deployment system was not included in the return.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the root cause is use error.The information provided by the user indicated that the user placed the stent too far down and then repositioned the stent, which resulted in fracturing of the stent.The instructions for use warns, "warning: these metal biliary stents are not intended to be repositioned or removed after deployment in the bile duct.In case of accidental deployment or improper placement (immediately following deployment), stent should be left in place and placement of a second stent should be attempted achieve desired result." the user stated that there was resistance encountered when advancing the wire guide through the obstructed area.The instructions for use states, "precaution: if the wire guide or stent cannot advance through the obstructed area, do not attempt to place the stent." prior to distribution, all zilver expandable metal biliary stent systems are subjected to a visual and functional inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted and this represents an isolated occurrence.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.Additional comments regarding this report: based on the information provided that the metal stent was placed despite encountering resistance with wire guide placement and the metal stent was attempted to be repositioned, a cook representative has been directed to contact the medical facility involved in an effort to promote further education and understanding related to appropriate usage of this product.
 
Event or Problem Description
During a metal stent placement procedure, the physician used a cook zilver expandable metal biliary stent system.The stent was initially placed too far down.On the attempt to reposition the zilver stent [use error], part of it tore off.The other part remained in the patient.The following action was to place [another, new] stent in [the existing partial] stent.A portion of the originally deployed stent remained inside the patient¿s body as intended.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
ZILVER EXPANDABLE METAL BILIARY STENT SYSTEM
Common Device Name
FGE, BILIARY CATHETER AND ACCESSORIES
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key8068675
Report Number1037905-2018-00521
Device Sequence Number1593890
Product Code FGE
UDI-Device Identifier10827002257310
UDI-Public(01)10827002257310(17)210315(10)W4038230
Combination Product (Y/N)N
PMA/510(K) Number
K020788
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/15/2021
Device Model NumberG25731
Device Catalogue NumberZILBS-10-8
Device Lot NumberW4038230
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2018
Initial Report FDA Received Date11/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1